Alert archive / Texas / Flash Flood Warnings in 2012

Flash Flood Warning 6, NWS San Angelo, TX

July 25, 2012Fisher County, Texas

NWS San Angelo, TX issued this flash flood warning at Jul 25, 2012, 10:22 PM CDT for Fisher County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2012, 10:22 PM CDT (03:22 UTC)
Expired
Jul 26, 2012, 12:30 AM CDT
In force
2 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

County Fisher County, TX

The radar

The Dyess AFB radar (KDYX), 108 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 749 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
749 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
3104 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WGUS54 KSJT 260322
FFWSJT
TXC151-260530-
/O.NEW.KSJT.FF.W.0006.120726T0322Z-120726T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1022 PM CDT WED JUL 25 2012

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL FISHER COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 1230 AM CDT

* AT 1017 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE.  
WEATHER SERVICE RADAR ESTIMATES 3 TO 4 INCHES HAVE FALLEN SOUTHEAST 
OF ROBY AND WEST OF SYLVESTER WITH ANOTHER 1 TO 2 INCHES POSSIBLE 
THROUGH MIDNIGHT.

* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
  FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
  RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.

  WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
  COMPLETELY OFF THE ROAD.

FLOODING ON ROADWAYS NEAR ROBY HAVE BEEN REPORTED BY LOCAL LAW 
ENFORCEMENT.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HOBBS...
LONGWORTH...ROBY...ROTAN AND SYLVESTER.

THIS INCLUDES THE LOW WATER CROSSINGS AT...
  US 180 CROSSING 7 MILES WEST OF ROBY...
  SH 70 CROSSING THE DRAW SOUTHEAST OF ROTAN...
  FM 611 CROSSING 7 MILES WEST OF ROTAN...
  FM 611 CROSSING 1 MILE WEST OF ROTAN...

LAT...LON 3287 10021 3260 10020 3260 10064 3286 10065

$$
15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 5:54 PM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jul 25, 5:54 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
554 PM CDT WED JUL 25 2012

.AVIATION...
/00Z UPDATE/

ISOLATED TO SCATTERED CONVECTION OVER MAINLY THE WESTERN PORTIONS
OF THE AREA SHOULD NOT IMPACT ANY TERMINALS THIS EVENING...HAVE
NOT MENTIONED TSRA WITH THIS TAF ISSUANCE. HAVE INCLUDED MVFR
CEILINGS FOR THE SOUTHEASTERN TAF SITES FOR A COUPLE OF HOURS
AROUND SUNRISE TOMORROW MORNING...CEILING LIFTING TO VFR BY MID-
MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 76  97  76  98  75 /  20  20  30  20  10
SAN ANGELO 	 77  98  76 101  74 /  20  20  20  10  10
JUNCTION 	 77  96  74 100  74 /   5  10  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

15
Hazardous weather outlook, Jul 25, 2:27 PM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
227 PM CDT WED JUL 25 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-261930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
227 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE ACROSS WEST CENTRAL TEXAS...MAINLY WEST OF A LINE FROM
HASKELL...TO SAN ANGELO TO ABILENE. THE MAIN HAZARDS WILL BE
LOCALIZED DAMAGING WIND GUSTS AND DEADLY CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AFTERNOON AND
EVENING...MAINLY WEST OF A COLEMAN TO SONORA LINE. THE MAIN
HAZARDS WITH ANY THUNDERSTORMS THAT DEVELOP WILL BE LOCALLY
DAMAGING WIND GUSTS AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 25, 9:01 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
901 PM CDT WED JUL 25 2012

TXZ049-260230-
FISHER TX-
901 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR FISHER
COUNTY...

AT 858 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES WEST OF SYLVESTER...OR ABOUT 14
MILES SOUTHWEST OF HAMLIN...MOVING NORTH AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MCCAULLEY BY 925 PM CDT

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

LAT...LON 3283 10034 3280 10019 3270 10027 3273 10035
TIME...MOT...LOC 0200Z 189DEG 9KT 3274 10029

15

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:01 PM CDTSpecial Weather StatementSJTFisher29 min
Jul 26, 2:39 PM CDTSpecial Weather StatementSJTFisher51 min
Jul 26, 3:21 PM CDTAreal Flood AdvisorySJTFisher114 min
Jul 26, 5:10 PM CDTSpecial Weather StatementSJTThrockmorton35 min

Nearby

Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.